MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A VIDAS® 3

BIOMERIEUX ITALIA S.P.A VIDAS® 3
Model Number 412590
Medical Device Problem Codes Failure to Sense (1559); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the vidas® 3 system is a complete standalone immunodiagnostic system intended for trained and qualified laboratory technicians (daily routine use) and laboratory administrators (application configuration).The vidas® 3 system is intended to be used with vidas® reagents in clinical laboratories only.This device is an in vitro diagnostic medical device for professional use only.Issue description: on 15-may-2025, a customer from the united states notified biomérieux of obtaining a pump issue in position c1 when using vidas 3 (ref.412590, serial number: (b)(6)) leading to false results when testing patient samples.The customer tested control material that gave incorrect results for an assay (assay not specified) in position c1 of vidas 3 instrument.Results should be the 80s and they were in the 20s in position c1 multiple times.However, the results were in the 80s in the other positions of vidas 3 instrument.The customer performed then a retrospective analysis of patient samples tested in c1 position between the last time the qc passed in slot c1 to the time it failed and highlighted a change of interpretation for 5 samples.For 4 out of 5: negative initial results and an equivocal one when rerun with vidas lyme igm, vidas cmv igm and vidas mumps.For 1 out of 5: negative initial result and a positive one when rerun with vidas cmv igg.To be noted that the issue was resolved after pump was replaced by field service engineer.Based on the available information at the time of this assessment, there is no data available regarding a potential patient¿s impact of this issue, or any delayed of results.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer from the united states who obtained a pump issue in position c1 when using vidas 3 (ref.(b)(4), serial number: (b)(6)) leading to false results when testing patient samples.1.Immediate actions done by field service engineer at customer site section c was disconnected.Retrospectives analysis was done in position c1.Data collection for investigation.2.Investigation a field service engineer (fse) was dispatched to the customer's site and replaced the pump in section c according to procedure, checked the alignments, and performed a qcv check.The values obtained were compliant and the system was operating according to factory specifications.This intervention resolved the issue.However, it was not possible to examine the pump directly, as the one that was replaced had been discarded.The system logs were then received, and the data provided was analyzed by the biomérieux support team.This analysis shows that there are no problems with the instrument in terms of the temperatures of the sections, the pipettor, and the scanner head.However, there are a few isolated incidents on section c1.The pressures recorded at this location during sample collection are lower than those usually observed.However, these pressures remained within limits and therefore no alarm was triggered.3.Conclusion despite all the measures taken during the investigation, it was not possible to identify the root cause.The issue reported by the customer has not been reproduced.The main hypothesis is that the pressure drop observed in the log may be related to a small leak or a pump defect; however, it is not possible to confirm as the pump was not available for testing.The measures taken (replacement of the pump in section c) by the fse resolved the issue at the customer site.

Brand Name
VIDAS® 3
Common Device Name
VIDAS® 3
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
sandra locca-bernard
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key22187007
Report Number9615037-2025-00025
Device Sequence Number8588500
Product Code JJE
UDI-Device Identifier03573026380175
UDI-Public03573026380175
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412590
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown